The Pain Was Excruciating!
- I had a cortsione shot in my ankle once and felt no pain whatsoever so I wasn't concerned at all with receiving cortisone in my hands. I was given an injection in each wrist and told I may feel a slight tingling in the fingers. I have no problem with needles or shots, but the doc was rough with the first shot enough to make me wince outloud. The second was okay. Fifteen minutes after the injection the pain began. I was driving home alone, and the pain just got worse and worse. I had to pull over as I couldn't hold the wheel, and I couldn't see through the tears. My husband called while this was happening and I could not hold the phone in my hands to talk. He called the docs office ( I was the last patient and they were closed) and there was NO ONE ON CALL! Their message said call 911 if their's an emergency! It took a good 30 min before I could drive, and had to alternate hands on the steering wheel. It was totally excruciating and I was totally ticked I was not warned!
Female facial hair growth side effect...
- I had 2 cortisone shots for lower back pain - 6 weeks ago and 4 weeks ago now. I am a 44 yo woman. My only real side effect is that I now have facial hair and hair growth on my stomach. I am absolutely horrified. No one told me in advance. I called the office and they said it was a common side effect and should last 2 weeks to 3 months. Wonderful. I NEVER would have had the shots if I'd known this could happen. I'm not even sure the shots worked...
Up for debate
- I had my 1st shot in my left hip on 11/27/11. Altho I believe my ortho dr did tell me of some common side affects, the dr administering the shot advised me that I may get a stiffness in my shoulder/neck which I've had since and no matter what I do it doesnt seem to go away. The next 2 days my face was bright red. I was afraid I had a fever (infection) since no one warned me of that. Also suddenly had some minor spotting (slight pink) discharge out of the blue. Since I'm post menopausal that also freaked me out. Dr's need to let their patients know of these side affects. Was relieved to find this site to realize that these were common. Altho I don't have the extreme dull ache in my left hip anymore that I had and I've had severe allergic reactions to anti-inflammatory meds I don't think I want to do this again unless I really have to. Altho the side affects in one way are minor, it really concerns me as to what affects the drug is having on your body that you dont know about.
- There seems to be a pattern. Why don't doctors notify people of possible side effects? I was not notified either.
- —Guest Brandi
It helped somewhat
- I had cortisone shots in both knees at the same time 4 months ago. I was not told of any side effects. I did have excruciating pain the day after the shots but felt better the next day. I had synvisc the following month. That worked for about 3 weeks. Im having pain again, in fact my right knee gaveway yesterday. I cant get the synvisc till February. Im considering repeat cortisone shots, however. Now that Im aware of the increased pain the day after, cortisone seems to be a good option to me. Im hoping the increased pain will be the ONLY side effect I get. Im not sure if I could deal with all the other ones.
- —Guest Rosanne
- I had two shots today, One in my knee & One in my shoulder. Approx. 4-5 hrs after these I started to experience tightness in my chest and now along with that I am feeling very 'flushed' in the face. I've had shots before and never had any problems, this is a new 'more experienced' Dr. but, now I am kinda freakin out about it which I'm sure isn't helping the chest discomfort! I took a 'muscle relaxer' about 1 hour ago to help the anxiety of it all.. Hope this pass' quickly. The Dr. just asked if I was diabetic, I said no.. and he said he was going to give me two shots..No side effect warnings, just shot me up and said 'that should help' : /
- I had the last of three shots a week ago . I have had increased acne, vivid bad dreams. Anxiety, facial flushing, irritability, face and neck are swollen, extremely oily skin, night sweats ,plus I came down with a bad cold. I forgot the heart palpitations and headaches. Is my pain better?.No! I am done with these shots forever. My doctor told me that the only side effects would be at the site of the injection, I don't blame him, I knew I would have troubles, but didn't expect it to be so bad. The first two shots didn't bother me so much, but this one...whew, when will the side effects end?
- —Guest lucky
- I had a cortisone shot 2 1/2 weeks ago. Since that time I've had heart palpitations along with a rush to my head causing a severe headache. I've had four episodes of this. Have an appointment with doctor next week when I will ask why didn't you tell me this side effect?
- —Guest Carol
Not told of any side effects
- I had a corticosteroid injection in July for swelling and pain from a torn legiment. Six days later I had extreme cramps of both feet and both legs. My feet cramped in ways I didn't realize was possible. It is now late November and I'm still suffering from foot and leg cramps, knee pain, and sleepless nights due to the pain keeping me awake. I also had facial flushing for nearly two months, as well as extreme headaches. I'm still extremely irritable. I didn't know I was going to get a steroid injection when I went to the doctor. There was no time to do research. Besides, doctors are pain well and should take the time to inform there patients of side effects prior to giving them steroids. I have done research since on the drug makers website, which lists no side effects. I called the drugmaker twice before he finally sent me the side effects list. Looks to me like the side effects are being concealed purposely.
- —Guest K. Meinzer
- I had a cortisone injection into my ankle -- it made my ankle worse for weeks before finally dying down. At the time, we had thought I sprained my ankle and the cortisone just hadn't taken. Then, I got cortisone trigger point injections in my upper back -- later the same day, my muscles started to seize up, my entire upper back was hot to touch, and I was in much worse pain than before the injection. Three days later I was in the doctor's office and prescribed muscle relaxants. They didn't work, so she had to give me stronger ones that more or less knocked me out. Even with that, it took about 3 or 4 weeks to finally go away, and my rheumatologist told me to never get a cortisone injection again. Doctors keep telling me it's "impossible" to have allergy/adverse reaction to cortisone, but I'm not taking any chances.
- —Guest Sandra
- I received a cortisone injection for frozen shoulder a few years ago, and just recently in the other for the same. Its funny that the side effects can be so varied from person to person even when the shots are given in the same site. Both times the Dr. did a gr8 job in administering the injection, the pain did not really start either time until about a half hour. VERY SEVERE!! But I was mentally perpared and just got through it. It lasted about 3 hours. It does cause some insomnia also, but I have had such gr8 relief from this type of treatment that I would do it again if ever necessary. It sure beats going under the knife! The only real advice I have is..never get one that is not image guided...if the cortisone does not get exactly where it needs to go, it will not work as well, if at all. Good luck everyone.
Cortisone shot in my foot
- I just had my 1st shot in my foot (broke my foot twice in the same spot in less then 5 months) and my foot hurts 10 times more now then it did when I broke it... Extremely pain during injection and getting worse as the day/ night goes on... Extremely pain when getting it and it's getting worse as the day/night is going on... Totally regret letting my dr talk me into it...
- —Guest Michelle
- I have been through the ringer with arthritic knees (left one replaced this past May) so I am no stranger to treatment. Now my right knee is probably going the way of the left, but not quite ready for surgery. I have been taking Euflexxor injections in the right knee, but can only do that every six months. Couldn't hold out that long, pain was too bad. Had the cortizone shot just last Friday, had a slight headache that night, joint soreness over the weekend, transient insomnia and night sweats,. Mobility is much improved, and am actually pain free (with help of usual NSAIDS). One tip from my doc: right after you get the cortizone shot, apply ice gel pack to injection site for 10 min each hour for three times. That will mitigate worst reactions and prevent "cortizone flare" at site where you receive the shot. Seems to work well for me. I recommend the cortizone for those who are experiencing increased inflammation and difficulty walking, buys more time before surgery is inevitable.
- —Guest LinZ
I wish I was told of the side effects
- I had a cortiisone injection due to a knee injury. While, I do admit that the constant knee pain is subsiding, the reaction to the drug was does not balance out the benefit. I had a red burned face, neck and chest for 4 days now along with heart palpitations and dizziness. I was told by my doctor that this was extremely rare. Good to find out after the problem. I also have a bad taste in my mouth. Tastes like tin foil.
- —Guest Lori
its a balance
- had injection a week ago helped with the shoulder pain and was not aware of side effects ay all.have only slept 4 hours each night since , headaches and hot flushes. I would do this again providing the insomnia doesn't last much longer .
- —Guest glen